Missouri, 2006

Hail in Missouri, April 22, 2006

April 22, 2006 · NWS LSX · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 22, 5:41 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 22, 5:41 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT SAT APR 22 2006

.DISCUSSION...
MAIN FORECAST ISSUE CONTINUES TO BE TRW CHANCES AS FRONTAL BOUNDARY
REMAINS STALLED OVER CWA. FRONT TO FLUXUATE N AND S OVER NEXT TWO TO
THREE DAYS BEFORE FINALLY EXITING REGION.

TONIGHT...MAIN QUESTION IS WILL THERE BE ANY RW/TRW ACTIVITY ALONG
BOUNDARY. MOISTURE REMAINS RATHER SPARSE. MODELS CONTINUE TO
INDICATE MCS DEVELOPMENT TONIGHT...BUT NOT ON THE SCALE THAT WE WILL
SEE SUNDAY NIGHT. LOW LEVEL MOISTURE AND WAA ARE ON THE INCREASE
ALONG THE FRONT TONIGHT...WITH JET PARALLEL TO BOUNDARY...INDICATING
SOME BACKBUILDING WITH IT. FOR NOW WILL KEEP LOW CHANCE POPS FOR
SOUTHERN HALF OF CWA...ALONG AND SOUTH OF I-70.

ON SUNDAY...SHOULD SEE SOME LINGERING RWS/TRWS OVER SOUTHERN HALF OF
CWA AS NOCTURNAL ACTIVITY DIMINISHES.

BY SUNDAY NIGHT...SFC LOW OVER SWRN KS WILL BEGIN TO SLIDE EAST
SOUTHEASTWARD ALONG BOUNDARY IN RESPONSE TO SHORTWAVE THAT UNDERCUTS
UPPER RIDGE. INITIAL MCS DEVELOPMENT WILL BE CLOSE TO TRIPLE
POINT...OVER NE KS/NWRN MO...THEN SLIDE EAST ON MONDAY.

FRONT TO SINK SOUTH OF CWA BY MONDAY NIGHT. HOWEVER...WILL STILL SEE
SOME POST FRONTAL PCPN...ESPECIALLY OVER SOUTHERN HALF OF CWA MONDAY
NIGHT AND TUESDAY.

BEYOND TUESDAY...STRONG RIDGE OF HIGH PRESSURE BUILDS IN BRINGING IN
COOLER AND DRIER WEATHER FOR THE EXTENDED FORECAST PERIOD. TEMPS TO
BE A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...
QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN ILLINOIS
TO NEAR KSTL SOUTHWEST TO NEAR KAIZ CONTINUING TO NEAR KJLN.
SHORT RANGE MODEL FORECASTS SHOW THIS FRONT SINKING VERY SLOWLY
SOUTH OVERNIGHT...PAST THE SOUTHERN TIP OF ILLINOIS...BUT
REMAINING OVER SOUTHERN MISSOURI BY 12Z. WARM ADVECTION OVER THE
TOP OF THIS FRONT COULD KEEP THE ONGOING SCATTERED CONVECTION
ACROSS SOUTHERN PORTIONS OF THE CWFA ACTIVE THROUGH THE EVENING
AND EVEN PAST 06Z. LOOKS LIKE THE CONVECTION WILL TRY TO DIMINISH
AFTER SUNRISE BEFORE POSSIBLY FLARING UP AGAIN LATE IN THE
AFTERNOON.

THAT BEING SAID...LSX TERMINALS ARE ALL VFR WITH WINDS BECOMING
LIGHT AND VARIABLE AFTER SUNSET. DONT EXPECT ANY SIGNIFICANT
WEATHER OUTSIDE OF THE SCATTERED THUNDERSTORMS ACROSS
SOUTHERN/SOUTHWESTERN PORTIONS OF THE CWFA. THERE IS AN OUTSIDE
CHANCE THAT A CELL OR TWO COULD DRIFT NEAR THE KCOU OR KJEF
TERMINALS TONIGHT...BUT DIDNT THINK THE CHANCE WAS HIGH ENOUGH
FOR TEMPOS AT KCOU.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 22, 2:21 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SAT APR 22 2006

ILZ064-065-069-070-074-079-100>102-MOZ041-047>052-059>065-072>075-
084-085-099-231215-
BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-
FRANKLIN-GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL-
MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-
REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
321 PM CDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS MAY DEVELOP TONIGHT ALONG A WEST TO EAST
ORIENTED STATIONARY FRONT LYING ACROSS MISSOURI AND ILLINOIS.
THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS INTO TUESDAY
MORNING WHEN THE FRONT WILL MOVE SOUTH OF THE AREA. A FEW OF
THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY
SUNDAY NIGHT AND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-231215-
ADAMS IL-AUDRAIN-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX-
LEWIS-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE-PIKE IL-RALLS-
SHELBY-
321 PM CDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY
AS A SERIES OF STORM SYSTEMS MOVE ALONG A STATIONARY FRONT ORIENTED
FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK
THAT A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS ON SUNDAY NIGHT AND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

RP

The radar

The St Louis radar (KLSX), 84 km away, was scanning. The volume nearest the first event began at 02:17 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Washington

When
April 22, 8:20 PM CST
Where
Washington County, Potosi
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.950, -90.800

Hail, Washington

When
April 22, 8:20 PM CST
Where
Washington County, 11 mi NW of Potosi
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.067, -90.950

Hail, Washington

When
April 22, 8:25 PM CST
Where
Washington County, Potosi
Measured
1.25 in hail
Reported by
COOP STATION
Coordinates
37.950, -90.800

Hail, Washington

When
April 22, 8:32 PM CST
Where
Washington County, 1 mi E of Belgrade
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.783, -90.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501732, 5501733, 5501734, 5501735.